71673members
375970posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Fear of taking Tamoxifen

8 REPLIES 8
greenbean
Member

Re: Fear of taking Tamoxifen

Thank you for all your posts they have really helped no end. Dont know why I have got in such a tizz!
I am going to try to start taking them tomorrow.
Best wishes
Alison x

LindaH
Member

Re: Fear of taking Tamoxifen

I've actually said this before, so I'm sorry for repeating, but my neighbour and good friend took Tamoxifen for 10 years with not one single side effect.

I've been on the old Tam since July of last year and whilst the beginning was a little rough - mainly feeling sick - I'm fine now.

Please try not to worry, not everyone has side effects.

Linda x

buttons500
Member

Re: Fear of taking Tamoxifen

Reading the leaflet is always scary...and the name Tamoxifen and what its for is scary as well....but look at it this way....did you ever read the leaflet that came in your 'pill packet' as that made some scary reading...
Just look at it as a tablet to take every day, same as you wouldve done with your pill...thats all I did.
No major side effects, achey joints, but thats mostly passed now..hot flushes, well had to have all girly bits whipped out as well so cant really say either way.
Ive been on Tamoxifen since August, and ive been fine, just treating it like I wouldve with the birth pill...but could do with the days of the week being on the packet...one of the days ill figure out what day it is...or maybe I should just stop rushing round like a blue bummed lopsided fly lol.

lilacblushes
Member

Re: Fear of taking Tamoxifen

I started taking Tamoxifen in March and I too was a bit unsure after reading the side effects section of the leaflet. So far I have had some hot flushes and have found that when I have my period I am getting thrush which is so annoying. But all in all I think I prefer hot & itchy to cancer. If you are still unsure about taking it speak to your consultant or BC nurse.

Lucy_BCC
Member

Re: Fear of taking Tamoxifen

Hi Alison

Please call our helpline for a chat to one our specialist nurses who will be able to give you some support and help to clarify some of the information you have been reading, the number is 0808 800 6000 Mon-Fri 9am-5pm and Sat 9am-2pm.

Best wishes
Katie

mollyjoemax
Member

Re: Fear of taking Tamoxifen

Hi Greenbean

I was dreading starting Tamoxifen. The risks, hot flushes and weight gain. But I've been fine. First couple of weeks I had an upset tummy but actimel sorted that out and now I don't need it. My breast care nurse said that for most women taking Tamoxifen is a walk in the park but for a few it is like climbing Mount Everest. Lets hope your walking in the park with me......I take mine with breakfast in the morning.

Guest
Not applicable

Re: Fear of taking Tamoxifen

HI greenbean,
I started Tamoxifen about 3 mths ago and like you was terrified about all the side effects . Since takeing it I have been absolutely fine and have had very few side effects at all ,just hot flushes (which i had on chemo anyway) try not to worry to much as like you say it realy is the gold standard treatment for us ladies that are er/pr+ and ive recently read on the american site that its actualy more effective than chemo so it is definately worth it.Take the Tamoxifen and stop worrying i think bloodclots are quite rare. I always take mine at night before bed.
All the best
Lindiloo x

undertheduvet
Member

Re: Fear of taking Tamoxifen

Hey Greenbean!

I can totally relate to your fears, I was the same. In the end I went to see my Onc, and my surgeon, I was very concerned about the potential side effects. Whilst we were talking, my surgeon said to me, "yes there are all these potential side effects Sara, but, the benefit of taking it? Preventing the recurrance of hormone sensitive cancer?" That comment kind of put it into perspective for me, he said the blood clot issue is something they only worry about if you're going on a long haul flight, unless of course you have a history of blood clotting issues.

I've had side effects, tiredness is my worst one, and my memory is fuzzy, but, taking that little pill every night is an insurance policy I'm glad I took out!

I wrote out all my questions and took a friend with me for support, I asked every one of them, and then felt able to make a truly informed decision. I'll be taking it for the next five years. There are two brands of Tamoxifen available, sometimes one suits one person more than the other, and the side effects vary from woman to woman, some women don't have any! You could be one of them!

I worried myself so much about not taking them, I felt so much better once I'd made my decision. I hope you will too!

Maybe asking for a meeting would be a good idea? Hear it from the horses mouth, so to speak!

Good luck with whatever you decide to do,

Warm hugs,

Sara. x

greenbean
Member

Fear of taking Tamoxifen

Hi there
I thought by the time I got to this stage of my treatment it would be a breeze! Sarted chemo. in Sept and had op. four weeks ago. Due to start rads next Tuesday. The Oncologist has given me Tamoxifen to take and I am terrified after reading all the side effects particulary blood clots.
The sensible part tells me that it will give me excellent protection but the fearful side is winning!
Would be glad to hear the experience of others.
Best wishes Alison